Alert archive / Pennsylvania / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS State College, PA
NWS State College, PA issued this winter storm watch at Jan 30, 2011, 7:18 PM EST for 33 counties in Pennsylvania. It took effect at Feb 1, 2011, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2011, 7:18 PM EST (00:18 UTC)
- In effect from
- Feb 1, 2011, 1:00 AM EST
- Expired
- Jan 31, 2011, 3:07 PM EST
- In force
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144 WWUS41 KCTP 310018 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 718 PM EST SUN JAN 30 2011 ...A WINTER STORM WILL AFFECT THE REGION BEGINNING MONDAY NIGHT...AND LAST INTO WEDNESDAY... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-310830- /O.NEW.KCTP.WS.A.0002.110201T0600Z-110202T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 718 PM EST SUN JAN 30 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...A WINTRY MIX...STARTING OUT AS SNOW...CHANGING TO SLEET AND FREEZING RAIN TUESDAY. * ACCUMULATIONS...SEVERAL INCHES OF SNOW POSSIBLE BEFORE MIXING WITH OR CHANGING TO SLEET AND FREEZING RAIN. * TIMING...BEGINNING MONDAY NIGHT...LASTING INTO WEDNESDAY. * IMPACTS...COULD SIGNIFICANTLY IMPACT TRAVEL DUE TO SNOW AND ICE COVERED ROADS. POWER OUTAGES ALSO POSSIBLE DUE TO ACCRETIONS OF FREEZING RAIN ON TREE LIMBS WHICH COULD KNOCK DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ LA CORTE
3 follow-up statements
869 WWUS41 KCTP 310925 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 AM EST MON JAN 31 2011 ...A WINTER STORM WILL AFFECT THE REGION STARTING TONIGHT AND LASTING THROUGH WEDNESDAY... .A MAJOR WINTER STORM WILL MOVE THROUGH THE OHIO VALLEY AND INTO THE LOCAL AREA TONIGHT. THE STORM WILL LIKELY PRODUCE HEAVY SNOW ACROSS THE NORTHERN THIRD TO HALF OF THE STATE. THICK...DAMAGING ICE ACCUMULATIONS ARE LIKELY FOR THE CENTRAL AND SOUTHERN COUNTIES. WHILE A MODERATE ACCUMULATION OF SNOW AND LIGHT ICE ACCRETIONS ARE POSSIBLE TONIGHT AND TUESDAY...THE HEAVIEST PRECIPITATION WILL LIKELY OCCUR TUESDAY NIGHT AND WEDNESDAY MORNING. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-311730- /O.CON.KCTP.WS.A.0002.110201T0600Z-110202T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 425 AM EST MON JAN 31 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...A WINTRY MIX...STARTING OUT AS SNOW... CHANGING TO SLEET AND FREEZING RAIN TUESDAY. * ACCUMULATIONS...SEVERAL INCHES OF SNOW POSSIBLE BEFORE MIXING WITH OR CHANGING TO SLEET AND FREEZING RAIN. DAMAGING ACCUMULATIONS OF FREEZING RAIN POSSIBLE. * TIMING...BEGINNING TONIGHT AND LASTING THROUGH WEDNESDAY. * IMPACTS...WILL SIGNIFICANTLY IMPACT TRAVEL DUE TO SNOW AND ICE COVERED ROADS. POWER OUTAGES ALSO POSSIBLE DUE TO THICK ACCRETIONS OF FREEZING RAIN ON TREE LIMBS WHICH COULD KNOCK DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ DANGELO
634 WWUS41 KCTP 311724 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1224 PM EST MON JAN 31 2011 ...A WINTER STORM WILL AFFECT THE REGION STARTING TONIGHT AND LASTING THROUGH WEDNESDAY... .A MAJOR WINTER STORM WILL MOVE THROUGH THE OHIO VALLEY AND BEGIN ACROSS THE LOCAL AREA TONIGHT. THE STORM WILL LIKELY PRODUCE HEAVY SNOW ACROSS THE NORTHERN THIRD TO HALF OF THE STATE. THICK...DAMAGING ICE ACCUMULATIONS FROM FREEZING RAIN AND SLEET ARE LIKELY FOR THE CENTRAL AND SOUTHERN COUNTIES TUESDAY EVENING INTO WEDNESDAY...WHILE A MODERATE ACCUMULATION OF SNOW AND LIGHT ICE ACCRETIONS WILL OCCUR TONIGHT AND TUESDAY MORNING. THE HEAVIEST PRECIPITATION WILL LIKELY OCCUR TUESDAY NIGHT AND WEDNESDAY MORNING. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-010400- /O.CON.KCTP.WS.A.0002.110201T0600Z-110202T1800Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON... MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD... MCCONNELLSBURG...CHAMBERSBURG...MANSFIELD...WELLSBORO...LAPORTE... LOCK HAVEN...WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE... SUNBURY...SHAMOKIN...BLOOMSBURG...NEWPORT...HARRISBURG... HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 1224 PM EST MON JAN 31 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. * LOCATION...CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...UP TO SEVERAL INCHES OF SNOW ACROSS ALL OF THE REGION LATE TONIGHT AND TUESDAY MORNING...THEN A TRANSITION TO PERIODS OF LIGHTER SNOW...SLEET AND FREEZING RAIN TUESDAY AFTERNOON AND EVENING. A SECOND BATCH OF STEADY...HEAVIER PRECIPITATION WILL OVERSPREAD THE AREA TUESDAY NIGHT AND CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECIPITATION TYPE WITH THIS SECOND ROUND WILL BE MAINLY SLEET AND...OR FREEZING RAIN ACROSS THE SOUTHERN HALF OF PENNSYLVANIA...WITH A MIXTURE OF SNOW AND SLEET OVER THE NORTH. * ACCUMULATIONS...SEVERAL INCHES OF SNOW LIKELY BEFORE MIXING WITH OR CHANGING TO SLEET AND FREEZING RAIN TUESDAY. ADDITIONAL...AND SIGNIFICANT SNOW AND SLEET ACCUMULATION IS LIKELY ACROSS THE NORTHERN MOUNTAINS TUESDAY NIGHT AND WEDNESDAY. DAMAGING ACCUMULATIONS OF FREEZING RAIN ARE POSSIBLE LATE TUESDAY INTO WEDNESDAY...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE STATE. * TIMING...BEGINNING TONIGHT AND LASTING THROUGH WEDNESDAY. * IMPACTS...WILL SIGNIFICANTLY IMPACT TRAVEL DUE TO SNOW AND ICE COVERED ROADS. POWER OUTAGES ALSO POSSIBLE DUE TO THICK ACCRETIONS OF FREEZING RAIN ON TREE LIMBS WHICH COULD KNOCK DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/CERU/EVANEGO
852 WWUS41 KCTP 312007 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EST MON JAN 31 2011 ...A WINTER STORM WILL AFFECT THE REGION STARTING TONIGHT AND LASTING THROUGH WEDNESDAY... .A MAJOR WINTER STORM WILL AFFECT THE REGION OVER THE NEXT FEW DAYS...WITH THE MAIN CENTER OF LOW PRESSURE MOVING NORTHEAST ACROSS THE OHIO VALLEY LATE TUESDAY INTO WEDNESDAY. THIS LONG DURATION AND COMPLEX STORM SYSTEM WILL BRING AN INITIAL ROUND OF SNOW TO ALL OF CENTRAL PENNSYLVANIA TONIGHT INTO TUESDAY MORNING. THE SECOND ROUND OF STEADY AND HEAVIER SNOW AND MIXED PRECIPITATION WILL OCCUR TUESDAY EVENING INTO WEDNESDAY. THE ONE TWO PUNCH FROM THIS STORM WILL LIKELY RESULT IN HEAVY SNOW ACROSS THE NORTHERN THIRD TO HALF OF THE STATE. AFTER UP TO SEVERAL INCHES OF SNOW TONIGHT INTO TUESDAY MORNING...THICK AND DAMAGING ICE ACCUMULATIONS FROM FREEZING RAIN AND SLEET ARE LIKELY FOR THE CENTRAL AND SOUTHERN COUNTIES TUESDAY EVENING INTO WEDNESDAY. PAZ004>006-010>012-037-041-042-011115- /O.UPG.KCTP.WS.A.0002.110201T0600Z-110202T1800Z/ /O.NEW.KCTP.WS.W.0004.110201T0600Z-110202T2200Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO... LAPORTE 307 PM EST MON JAN 31 2011 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT SNOW AND ICE ACCUMULATION...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 5 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...SNOW LATE TONIGHT AND TUESDAY MORNING...THEN A TRANSITION TO PERIODS OF LIGHTER SNOW...SLEET AND FREEZING RAIN FOR A 6 TO 10 HOUR PERIOD TUESDAY AFTERNOON AND EVENING. A SECOND BATCH OF STEADY...AND HEAVIER PRECIPITATION WILL OVERSPREAD THE AREA TUESDAY NIGHT AND CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECIPITATION TYPE WITH THIS SECOND ROUND WILL BE MAINLY A COMBINATION OF SNOW AND SLEET. A FEW PERIODS OF FREEZING RAIN ARE ALSO POSSIBLE WEDNESDAY MORNING. * ACCUMULATIONS...SEVERAL INCHES OF SNOW LIKELY BEFORE TAPERING TO PERIODS OF LIGHT SLEET AND FREEZING RAIN TUESDAY AFTERNOON. ADDITIONAL...AND SIGNIFICANT SNOW AND SLEET ACCUMULATION IS LIKELY ACROSS THE NORTHERN MOUNTAINS TUESDAY NIGHT THROUGH WEDNESDAY...BRINGING STORM TOTAL SNOWFALL BETWEEN 7 AND 12 INCHES. THERE IS A LOW PROBABILITY OF DAMAGING ACCUMULATIONS OF FREEZING RAIN LATE TUESDAY INTO WEDNESDAY IF WARMER AIR STREAMS IN ALOFT. * TIMING...BEGINNING TONIGHT AND LASTING THROUGH WEDNESDAY. * IMPACTS...WILL SIGNIFICANTLY IMPACT TRAVEL DUE TO SNOW AND ICE COVERED ROADS. POWER OUTAGES ARE ALSO POSSIBLE...ESPECIALLY CLOSER TO INTERSTATE 80 DUE TO THICK ACCRETIONS OF FREEZING RAIN ON TREE LIMBS WHICH COULD KNOCK DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...OR ICE ARE EXPECTED OR OCCURRING. THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO TAKE AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE IN CASE YOUR CAR BECOMES STRANDED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-011115- /O.UPG.KCTP.WS.A.0002.110201T0600Z-110202T1800Z/ /O.NEW.KCTP.WS.W.0004.110201T0600Z-110202T1800Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION... LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG... NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 307 PM EST MON JAN 31 2011 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR SEVERAL INCHES OF SNOW FOLLOWED BY SIGNIFICANT ICE ACCUMULATION...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...CENTRAL PENNSYLVANIA. * PRECIPITATION TYPE...SNOW LATE TONIGHT AND TUESDAY MORNING...THEN A TRANSITION TO PERIODS OF LIGHTER SNOW...SLEET AND FREEZING RAIN FOR ABOUT A 6 TO 10 HOUR PERIOD TUESDAY AFTERNOON AND EVENING. A SECOND BATCH OF STEADY... AND HEAVIER PRECIPITATION WILL SPREAD OVER THE AREA TUESDAY NIGHT AND CONTINUE THROUGH AT LEAST WEDNESDAY MORNING. PRECIPITATION TYPE WITH THIS SECOND ROUND WILL BE MAINLY SLEET AND...OR FREEZING RAIN ACROSS THE SOUTHERN HALF OF PENNSYLVANIA. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW LIKELY BEFORE MIXING WITH OR CHANGING TO PERIODS OF LIGHTER SLEET AND FREEZING RAIN TUESDAY. ADDITIONAL...AND SIGNIFICANT SLEET AND FREEZING RAIN IS LIKELY TUESDAY NIGHT AND WEDNESDAY. DAMAGING ACCUMULATIONS OF ICE UP TO ONE HALF OF AN INCH IN THICKNESS IS POSSIBLE LATE TUESDAY INTO WEDNESDAY. * TIMING...BEGINNING TONIGHT AND LASTING THROUGH MIDDAY WEDNESDAY. * IMPACTS...WILL SIGNIFICANTLY IMPACT TRAVEL DUE TO SNOW AND ICE COVERED ROADS. POWER OUTAGES ARE ALSO POSSIBLE DUE TO THICK ACCRETIONS OF FREEZING RAIN ON TREE LIMBS WHICH COULD KNOCK DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...OR ICE ARE EXPECTED OR OCCURRING. THOSE WITH TRAVEL PLANS IN THE WARNED AREA ARE ADVISED TO TAKE AN ALTERNATIVE ROUTE...OR SHOULD USE EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. CARRY EXTRA SUPPLIES...INCLUDING BLANKETS...FOOD AND A CELLULAR PHONE IN CASE YOUR CAR BECOMES STRANDED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/CERU/KOZAR
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 3:59 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Jan 30, 3:59 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EST SUN JAN 30 2011 .SYNOPSIS... A LARGE AREA OF HIGH PRESSURE ACROSS SOUTHERN CANADA AND THE UPPER GREAT LAKES REGION WILL BUILD INTO THE REGION TONIGHT...AND REMAIN WITH US THROUGH MONDAY. THIS HIGH WILL BRING QUITE COLD...BUT TRANQUIL WEATHER CONDITIONS FOR THE NEXT 24 HOURS. A LARGE UPPER LEVEL STORM WILL DEVELOP OVER THE CENTRAL ROCKIES AND SOUTHERN PLAINS EARLY IN THE WEEK...BEFORE HEADING EAST TOWARD THE REGION FOR TUESDAY THROUGH WEDNESDAY. A SURGE OF WARMER AIR ALOFT...WELL AHEAD OF THE MAIN STORM...WILL BRING A ROUND OF SIGNIFICANT SNOW ACROSS MUCH OF CENTRAL AND NORTHERN PENNSYLVANIA MONDAY NIGHT INTO TUESDAY MORNING...WITH THE SNOW POSSIBLY ENDING AS A BIT OF SLEET OVER THE SOUTHERN COUNTIES OF THE STATE. THE MAIN AREA OF LOW PRESSURE WILL MOVE NORTHEAST UP THE OHIO RIVER VALLEY AND STRENGTHEN TUESDAY INTO WEDNESDAY...SPREADING ANOTHER ROUND OF SIGNIFICANT...MIXED PRECIPITATION ACROSS THE COMMONWEALTH. WINDY CONDITIONS WILL DEVELOP LATER WEDNESDAY INTO THURSDAY...WITH MUCH COLDER WEATHER FOLLOWING FOR THE SECOND HALF OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A REINFORCING SHOT OF COLDER AIR HAD PUSHED THROUGH THE REGION AND CLOUDS AND VISIBILITY HAVE LIFTED/IMPROVED IN MOST LOCATIONS. ACROSS THE NORTHERN MTNS...BETTER 925-850 MB NW TRAJECTORIES FROM THE UNFROZEN WATERS OF LAKE HURON WILL OCCUR FOR THE NEXT SVRL HOURS....LEADING TO NARROW BANDS OF LIGHT SNOW SHOWERS BRINGING AT MOST A DUSTING OF NEW SNOW THROUGH THIS EVENING. AS HIGH PRESSURE BUILDS SE INTO THE REGION OVERNIGHT AND THE MEAN BOUNDARY LAYER FLOW GRADUALLY VEERS AROUND TO THE NORTH...THEN NORTHEAST TWD DAYBREAK MONDAY...SIGNIFICANT CLEARING WILL OCCUR ACROSS THE CENTRAL AND NRN ZONES. THE NRN EDGE OF WEAK...SOUTHWESTERLY ISENT LIFT WITHIN THE 280-290K THETA RIBBON WILL LEAD TO PERIODS OF BKN-OVC STRATO CU ACROSS FAR SRN PENN. THE SOMEWHAT...NORTH/SOUTH GRADIENT OF CLOUD COVER LATER TONIGHT WILL LEAD TO 12-15F GRADIENT IN MI TEMPS...WITH LOWS DIPPING TO ZERO TO 5 ABOVE ACROSS THE NORTH...AND 10-15 ACROSS THE SOUTHERN HALF OF PENN. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... MID AND HIGH CLOUDS WILL THICKEN-UP FROM THE SOUTH DURING THE DAY MONDAY...LOCKING IN THE RATHER DEEP COLD AIR. THE FIRST SLUG OF MOISTURE ORIGINATING IN THE GULF WILL SURGE NE OVER THE SRN EXTENT OF THE COLD SFC HIGH VIA THE NOSE OF A 30-35KT SWRLY LLJ. CLOUDS WILL LOWER/THICKEN RAPIDLY LATE MONDAY AND EARLY MONDAY NIGHT. WET BULB TEMPS STAY SEVERAL DEG C OR MORE BELOW ZERO MONDAY NIGHT INTO TUESDAY MORNING AS THE BULK OF THE ISENTROPIC LIFT AND RESULTANT QPF PUSHES ACROSS THE CWA LEADING TO A WIDESPREAD SNOWFALL ANYWHERE BETWEEN 2 AND 6 INCHES BY MID AFTERNOON TUESDAY. SOME UNCERTAINTY STILL EXISTS WITH RESPECT TO THE EXACT LOCATION OF THE QPF AXIS. MEAN 24-HOUR QPF ENDING AT 00Z WEDNESDAY IS 4-6 TENTHS...WITH THE GFS/SREF COMBO WEIGHTED TWD THE CENTRAL AND NORTHERN ZONES...WHILE THE STRONGEST LLVL ASCENT OVER THE COLD DOME /AND STRIPE OF HEAVIEST FROM THE 12Z NAM/ RESIDES ACROSS SOUTHERN PA INTO THE LEHIGH VALLEY. WE DISCUSSED A POSSIBLE WINTER STORM WATCH ISSUANCE WITH SURROUNDING OFFICES A SHORT TIME AGO...BUT DECIDED TO HOLD OFF FOR ANOTHER MODEL RUN. THE ALTERNATE ROUTE WOULD LEAD US TO BLANKETING TOO MUCH OF THE CWA WITH A WATCH FOR WHAT APPEARS TO BE /BORDERLINE/ 12-24 HOUR WARNING CRITERIA SNOWFALL...AND HAVE TO WAFFLE ON MANY FACETS OF THE FORECAST SHOULD QPF AMTS INCREASE... OR THE MODEL CONSENSUS AXIS OF HEAVIEST SNOW GREATLY SHIFT. A BIT OF SLEET OR FREEZING RAIN MAY DEVELOP ACROSS THE FAR SW ZONES TWD DAYBREAK TUESDAY AS A SLIVER OF WARMER AIR ALOFT /WET BULBS JUST ABOVE ZERO C/ GLIDES NWD IN THE 3-6 KFT AGL LAYER. MAX TEMPS MONDAY WILL VARY FROM THE UPPER TEENS IN THE NORTH...TO THE MID 20S NEAR THE MASON-DIXON LINE. TEMPS SHOULD FALL BY 5-7F EARLY MONDAY NIGHT...BEFORE LEVELING OFF AS STEADIER/HEAVIER PRECIP SPREADS NE INTO THE AREA AFTER MIDNIGHT. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE MODELS ALL AGREE ON A STRONG LOW PRESSURE SYSTEM MOVING THROUGH CENTRAL PA LATE TUESDAY THROUGH WEDNESDAY. THE BIGGEST QUESTION FOR THIS PERIOD IS WHAT PRECIPITATION TYPE WILL IT BE DUE TO THE STRONG WARM AIR ALOFT ADVECTING IN THE BEGINNING OF THIS STORM. THERE WILL BE SNOW IN THE BEGINNING...EXPECT SIGNIFICANT ACCUMULATIONS TUESDAY AND THE EARLY PART OF TUESDAY NIGHT...BEFORE THE WARM AIR BEGINS TO BUILD INTO THE REGION. ONCE THIS WARM AIR TRAVERSES THROUGH THE DOMINANT PRECIP TYPE SHOULD MOSTLY BE FREEZING RAIN. THE WARM AIR ACCORDING TO THE NAM AND GFS SHOULD BE 1K-4K FEET ABOVE THE SURFACE. THE FREEZING RAIN WILL PROGRESS THROUGH MOST OF CENTRAL PA WEDNESDAY....WITH SLEET MIXED IN ALONG THE NORTHERN TIER OF COUNTIES. THERE WILL BE BRIEF PERIODS OF RAIN ALONG THE MASON DIXON LINE WEDNESDAY AFTERNOON. SURFACE TEMPS WILL DETERMINE THE AMOUNT OF RAIN AND FREEZING RAIN AN AREA GETS. THE LAUREL HIGHLANDS WILL HAVE TIMES OF FREEZING RAIN THEN A TRANSITION TO RAIN GIVEN WARM AIR ADVECTION TO THE SURFACE. AS THE LOW MOVES NW ANY RAIN WILL TRANSITION BACK TO FREEZING RAIN AND SLEET BEFORE BECOMING SNOW WEDNESDAY AFTERNOON NIGHT. AS FAR AS WATCH WARNINGS AND ADVISORIES ARE CONCERNED...DECIDED TO HOLD OFF FOR NOW...ESPECIALLY CONSIDERING THE VARIABILITY OF THE PRECIPITATION TYPE. THERE WILL BE FREEZING RAIN BUT HOW MUCH IS THE BIGGEST QUESTION ESPECIALLY SINCE THERE WILL BE RAIN AND SNOW MIXED IN. QPF AMOUNTS ARE SIGNIFICANT BUT IF MOST OF THIS FALLS AS SNOW OR SLEET THEN THE AMOUNT OF ACCUMULATING ICE WILL NOT BE AS SIGNIFICANT. HOWEVER IF MOST FALLS AS FREEZING RAIN THEN THERE COULD BE AN ISSUE. SHSN THEN KICK IN ON THE COLD SIDE OF THE MAIN LOW WEDNESDAY AFTERNOON/NIGHT AND IT/S COLD FRONT. THE HIGH DOES SLIDE DOWN AND SHOULD CUT OFF THE PRECIP BY FRIDAY. THE HIGHLY-ANOMALOUS SFC HIGH WILL BE MODIFYING AS IT SLIDES EAST FROM THE MS VALLEY WED AND THURS. BUT THE INITIAL 1040+MB STRENGTH AS IT MOVES IN FROM THE UPPER PLAINS IS VERY IMPRESSIVE. HOWEVER...IT FILLS STEADILY THROUGH THE END OF THE WEEK. EXPECT NEG TEMPS IN THE N FOR FRI MORNING. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... WIDESPREAD MVFR CIGS /AND JUST A FEW POCKETS OF IFR VSBYS AROUND 2SM INVOF KJST/ WILL SLOWLY DISSOLVE THIS EVENING AS HIGH PRESSURE BUILDS IN FROM THE NW. FLYING CONDITIONS WILL IMPROVE TO MAINLY VFR BY...OR SHORTLY AFTER 06Z MONDAY...AND WILL REMAIN THERE THROUGH AT LEAST 21Z MONDAY. INCREASING WARM ADVECTION AND LIFT ABOVE A NEARLY STATIONARY FRONT ACROSS SOUTHERN PENN AND NRN VIRGINIA WILL LEAD TO A LARGE SHIELD OF LOWERING AND THICKENING CLOUDS DRIFTING NWD ACROSS PENN LATE MONDAY MAINLY MVFR CIGS AND VSBYS EXPECTED FOR MONDAY EVENING...THEN WIDESPREAD IFR TO LIFR CIGS AND VSBYS LATE MONDAY THROUGH MUCH OF TUESDAY IN SNOW OF VARYING INTENSITY. LOW LEVEL WIND SHEAR WILL ACCOMPANY THE 8-12 HOUR PERIOD OF PEAK SNOWFALL RATES LATE MONDAY NIGHT THROUGH TUESDAY MORNING. OUTLOOK... MONDAY NIGHT AND TUESDAY...WIDESPREAD IFR TO LIFR CIGS AND VSBYS IN SNOW WITH LLWS LIKELY. TUE NIGHT AND WED...WIDESPREAD IFR TO LIFR CIGS WITH IFR TO MVFR VSBYS IN PERIODS OF MAINLY SLEET...FREEZING RAIN. ANOTHER PERIOD OF SIGNIFICANT LLWS WEDNESDAY MORNING...THEN A SHARP SHIFT AND INCREASE IN SFC WINDS TO THE WEST WITH SFC GUSTS TO 35 KTS WED AFTERNOON AND NIGHT. MAIN THREAT FOR THE HIGHER SFC GUSTS SHOULD BE ACROSS SRN PENN. THUR AND FRIDAY...IMPROVING CONDITIONS TO VFR WITH AREAS OF MVFR IN MAINLY MTN SNOW SHOWERS. GRADUALLY DIMINISHING WINDS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...CERU/DANGELO AVIATION...LAMBERT
Hazardous weather outlook, Jan 30, 3:37 AM EST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 337 AM EST SUN JAN 30 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-310845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 337 AM EST SUN JAN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LONG-DURATION STORM SYSTEM IS EXPECTED TO BRING A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN AND RAIN TO THE REGION FROM MONDAY NIGHT INTO WEDNESDAY NIGHT. THE SNOW COULD BE HEAVY ACROSS THE NORTHERN HALF OF THE STATE STARTING MONDAY NIGHT. SIGNIFICANT ACCUMULATIONS OF FREEZING RAIN ARE POSSIBLE OVER MUCH OF CENTRAL PENNSYLVANIA TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:07 PM EST | Winter Storm Warning | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 40 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.